Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Connectivity at infinity for right angled Artin groups


Authors: Noel Brady and John Meier
Journal: Trans. Amer. Math. Soc. 353 (2001), 117-132
MSC (2000): Primary 20F36, 57M07
Published electronically: August 21, 2000
MathSciNet review: 1675166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish sufficient conditions implying semistability and connectivity at infinity properties for CAT(0) cubical complexes. We use this, along with the geometry of cubical $K(\pi,1)$'s to give a complete description of the higher connectivity at infinity properties of right angled Artin groups. Among other things, this determines which right angled Artin groups are duality groups. Applications to group extensions are also included.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F36, 57M07

Retrieve articles in all journals with MSC (2000): 20F36, 57M07


Additional Information

Noel Brady
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: nbrady@math.ou.edu

John Meier
Affiliation: Department of Mathematics, Lafayette College, Easton, Pennsylvania 18042
Email: meierj@lafayette.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02506-X
PII: S 0002-9947(00)02506-X
Keywords: Topology at infinity, right angled Artin groups, cubical complexes
Received by editor(s): December 4, 1997
Received by editor(s) in revised form: February 5, 1999
Published electronically: August 21, 2000
Additional Notes: The first author thanks the Universitat Frankfurt for support during the summer of 1997 while part of this work was being carried out. He also acknowledges support from NSF grant DMS-9704417. The second author thanks Cornell University for hosting him while on leave from Lafayette College, and the NSF for the support of an RUI grant DMS-9705007
Article copyright: © Copyright 2000 American Mathematical Society